Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 138, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 28, 2025, 6:10 PM MDT for Deuel County, Keith County, Perkins County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2025, 6:10 PM MDT (00:10 UTC)
- Expired
- Jun 28, 2025, 7:00 PM MDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 403 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2087 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2305 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:51 PM MDT, 1 hour 19 minutes earlier. Its key messages:
- A slight (level 2 of 5) risk of severe storms is expected tonight across portions of north central Nebraska with damaging winds and hail being the main threats.
- A marginal (level 1 of 5) risk of severe storms is expected Sunday night across much of Nebraska. Large hail and strong winds will be the main threats.
- Drier conditions return through Tuesday with near to slightly below normal temperatures.
- Rain and thunderstorms return Tuesday night with near daily chances through the end of the week.
Area forecast discussion, Jun 28, 4:51 PM MDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service North Platte NE 551 PM CDT Sat Jun 28 2025 .KEY MESSAGES... - A slight (level 2 of 5) risk of severe storms is expected tonight across portions of north central Nebraska with damaging winds and hail being the main threats. - A marginal (level 1 of 5) risk of severe storms is expected Sunday night across much of Nebraska. Large hail and strong winds will be the main threats. - Drier conditions return through Tuesday with near to slightly below normal temperatures. - Rain and thunderstorms return Tuesday night with near daily chances through the end of the week. && .SHORT TERM /THROUGH SUNDAY NIGHT/... Issued at 310 PM CDT Sat Jun 28 2025 Active weather will continue through the short term bringing thunderstorms to the region during the late afternoon and evenings today and again Sunday. A short wave will trigger some elevated storms across northern Nebraska and southern South Dakota by late afternoon. These storms have the potential to push southeast throughout the evening with the main threat being damaging winds, but some larger hail may also be possible in the more organized thunderstorms. Of note, some of the latest hi-res CAMs suggest very strong winds associated with a developing MCS by late evening to early morning. Wind gusts up to 40 mph or higher may be possible with this system as it moves southeast into central Nebraska. At this time, confidence relatively low in this development, but with a few models hinting at this, it's worth a mention. While the severe potential comes to an end by early Sunday morning (by 1 AM CT), scattered showers and thunderstorms will continue across northern Nebraska overnight and into Sunday morning. Another shortwave will pivot across Nebraska Sunday evening bringing another opportunity for some widely scattered thunderstorms, some potentially severe. There is some concern on how continuing convection across the region Sunday morning may impact severe potential later on Sunday. Still, SPC's marginal risk seems valid as moderate instability exists across portions of southwest and central Nebraska. At this time, large hail will be the main threat for Sunday's storms, but some isolated stronger wind gusts could still be possible. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 310 PM CDT Sat Jun 28 2025 Upper level ridging will begin to build across the western US by Monday morning. This will bring a return to quieter and drier weather for the first part of the week as surface high pressure builds into the central Plains. In addition to drier weather, this ridge will also herald in some cooler, slightly below to near normal temperatures. Expect highs to rise into the mid 80s on Monday rising into the upper 80s on Tuesday. Near daily isolated rain and thunderstorm chances will return on Tuesday night lasting through the end of the week. At this time, confidence in locations of impact and timing is low and therefore, the severe potential is low at this time, but a stronger storm or two cannot be ruled out completely with small hail and strong wind gusts being the main threats. Will continue to monitor severe potential over the next few days as models get a better handle on the environment. In addition, temperatures will also steadily rise back into the mid 90s by Friday as warm air advection pushes 850 mb temperatures in the 25 to 30 C range into western and north central Nebraska. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 544 PM CDT Sat Jun 28 2025 Showers and thunderstorms will continue to develop through this evening and slowly push southeastward overnight. Strong winds and hail will be the main threats with these storms. Storms exit the area by early morning with VFR conditions returning to KLBF. Some stronger winds continue through the overnight across northern Nebraska impacting KVTN with gusts up to 25 knots. Winds diminish by sunrise Sunday morning. In addition, some lingering rain showers will likely continue across northern Nebraska through much of the overnight period. Some brief reductions in visibility will be the main concerns with these showers. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Kulik
Hazardous weather outlook, Jun 28, 2:09 PM MDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service North Platte NE 309 PM CDT Sat Jun 28 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-292015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 309 PM CDT Sat Jun 28 2025 /209 PM MDT Sat Jun 28 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A slight risk (level 2 of 5) of severe thunderstorms is possible late this afternoon and evening for much of the Sandhills into north central Nebraska. Main threats will be damaging winds and large hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A marginal risk (level 1 of 5) of severe thunderstorms is possible Sunday evening for all of western and north central Nebraska. The main threat will be large hail, but some stronger winds are also possible. Thunderstorm chances continue Tuesday night through Friday night. The threat for severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 28, 5:57 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service North Platte NE
557 PM MDT Sat Jun 28 2025
NEZ056>058-290045-
Deuel NE-Perkins NE-Keith NE-
557 PM MDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERKINS...
SOUTHWESTERN KEITH AND SOUTHEASTERN DEUEL COUNTIES THROUGH 645 PM
MDT...
At 556 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Barton, or 9 miles south of Big Springs, moving
east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ogallala, Grant, Big Springs, Brule, Barton, Wild Horse Spring,
Goldeneye State Wildlife Management Area, Megeath, and Lake View
Campground.
This includes the following highways...
Highway 61 between mile markers 68 and 85.
Interstate 80 in Nebraska between mile markers 99 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4102 10227 4128 10188 4089 10152 4078 10205
4100 10205 4100 10226
TIME...MOT...LOC 2356Z 248DEG 25KT 4093 10209
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:30 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 45 min |
| Jun 28, 7:12 PM MDT | Special Weather Statement | LBF | Garden | 48 min |
| Jun 28, 8:21 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Keith, Lincoln, Perkins | 24 min |
| Jun 28, 8:50 PM MDT | Special Weather Statement | LBF | Perkins | 25 min |
| Jun 28, 8:52 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Jun 28, 9:05 PM MDT | Special Weather Statement | LBF | Keya Paha | 40 min |
| Jun 28, 9:14 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 46 min |
| Jun 28, 9:55 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Brown, Cherry, Keya Paha, Rock | 50 min |
| Jun 28, 10:39 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 51 min |
| Jun 28, 11:17 PM MDT | Special Weather Statement | LBF | Cherry | 43 min |
| Jun 28, 11:28 PM MDT | Special Weather Statement | LBF | Holt | 47 min |
| Jun 28, 11:47 PM MDT | Special Weather Statement | LBF | Holt | 43 min |
| Jun 28, 11:50 PM MDT | Areal Flood Advisory | LBF | Brown, Cherry, Keya Paha | 3 hr |
| Jun 29, 12:19 AM MDT | Special Weather Statement | LBF | Holt | 41 min |
| Jun 29, 12:32 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 29, 12:37 AM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 38 min |
| Jun 29, 12:42 AM MDT | Special Weather Statement | LBF | Cherry | 48 min |
| Jun 29, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.